MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW CVC SET: 3-LUMEN 7 FR X 16 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL INC. ARROW CVC SET: 3-LUMEN 7 FR X 16 CM; CATHETER PERCUTANEOUS
Model Number IPN055195
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code High Blood Pressure/ Hypertension (1908)
Date of Event 09/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: tion, potassium with serum protein electrophoresis sodium to push syringe (b)(4).
 
Event or Problem Description
The complaint is reported as: when rinsing one of the lines of the cvc, a bolus of norepinephrine occurred.The patient had a "hemodynamic disorder" with hypertensive surge then hypotensive.The noradrenaline was stopped and the patient was put under oxygen.It was reported the same issue recurred shortly afterwards when hydration was changed on the line for isofundine resulting in a bolus of sodium.After medical intervention and hemodynamic stabilization of the patient, hydration was put on another peripheral line.The noradrenaline was on the medial line at 8mg/40ml.Patient was reported to be fine.
 
Additional Manufacturer Narrative
Continuation of d11: tion potassium with serum protein electrophoresis sodium to push syringe (b)(4).The customer returned one 3-lumen catheter for investigation.Visual examination revealed all three of the extension lines had a yellow tint.No defects or anomalies were detected.The total length of the returned catheter body measured to be 167 mm which is within specifications of 157-177 mm per product drawing.Functional inspection was performed per the the instructions-for-use (ifu) provided with this kit.The ifu states, "flush lumen(s) to completely clear blood from catheter." all three lumens were flushed using a water-filled lab inventory syringe.No leaks or blockages were detected.When each lumen was flushed, water exited the respective skive location.No issues were detected.The distal tip of the catheter was then clamped.A lab inventory syringe was used to pressurize each lumen.No backflow was observed in any of the extension lines.A lab inventory guide wire (of the same size as the guide wire provided with this kit) was advanced through the distal lumen and exited through the distal tip.No issues were identified.A device history record review was performed and no relevant findings were identified.The ifu provided with this kit warns the user, "using catheters not indicated for high pressure injection for such applications can result in inter-lumen crossover or rupture with potential for injury." the customer report of inter lumen crossover could not be confirmed through functional testing of the returned sample.The catheter passed all relevant visual, dimensional, and functional testing, and a device history record review was performed and no relevant findings were identified.No problem was found with the returned sample.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description
The complaint is reported as: when rinsing one of the lines of the cvc, a bolus of norepinehprine occurred.The patient had a "hemodynamic disorder" with hypertensive surge then hypotensive.The noradrenaline was stopped and the patient was put under oxygen.It was reported the same issue recurred shortly afterwards when hydration was changed on the line for isofundine resulting in a bolus of sodium.After medical intervention and hemodynamic stabilization of the patient, hydration was put on another peripheral line.The noradrenaline was on the medial line at 8mg/40ml.Patient was reported to be fine.

Brand Name
ARROW CVC SET: 3-LUMEN 7 FR X 16 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key12658179
Report Number3006425876-2021-00965
Device Sequence Number16471305
Product Code DQY
UDI-Device Identifier10801902105223
UDI-Public10801902105223
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberIPN055195
Device Catalogue NumberCV-12703
Device Lot Number71F20K0697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer11/16/2021
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACUPAN WITH SERUM PROTEIN ELECTOPHORESIS AND HYDRA; ACUPAN WITH SERUM PROTEIN ELECTOPHORESIS AND HYDRA; ACUPAN WITH SERUM PROTEIN ELECTOPHORESIS AND HYDRA
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown